Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 46, NWS Austin/San Antonio, TX

December 10, 2013Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Dec 10, 2013, 12:33 PM CST for Val Verde County, Texas. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Dec 10, 2013, 12:33 PM CST (18:33 UTC)
Expired
Dec 10, 2013, 1:21 PM CST
In force
48 min
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Devils River at Cauthorn Ranch near Juno (JNXT2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS84 KEWX 101833
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 PM CST TUE DEC 10 2013

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEST...TEST...TEST

THIS IS ONLY A TEST...NO FLOODING AT THIS TIME.
&&

TXC465-111233-
/O.NEW.KEWX.FL.W.0046.131210T1833Z-000000T0000Z/
/JNXT2.1.ER.000000T0000Z.131211T0700Z.000000T0000Z.UU/
1233 PM CST TUE DEC 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* FLOOD STAGE IS 8.0 FEET.
* BANKFULL STAGE IS 3.0 FEET.
* IMPACT...AT 10.0 FEET...(3.0 METERS)...LOW WATER CROSSINGS AND BRIDGES ALONG 
  THE DEVILS RIVER AND TRIBUTARIES ARE UNDER SEVERAL FEET OF TURBULENT WATER AND
  VERY DANGEROUS. FLOW IS NEAR THE BAKERS CROSSING BRIDGE FLOOR ON HIGHWAY 163 
  DOWNSTREAM FROM JUNO..

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED           FORECAST 7AM (FT)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
 CAUTHORN RANCH N    3    8    9.0   TUE 12 PM   7.5   5.5   3.5   3.0   3.0                                    


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED           FORECAST 7AM (M)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
 CAUTHORN RANCH N    1    2    2.7   TUE 12 PM   2.3   1.7   1.1   1.0   1.0                                      


&&

LAT...LON 30 10 101 15 30 10 101 07 29 96 101 10 29 96 101 19


$$
1 follow-up statement
000 
WGUS84 KEWX 101921
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
121 PM CST TUE DEC 10 2013


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEST...TEST...TEST

THERE IS NO FLOODING AT THIS TIME...TEST.
&&

TXC465-101951-
/O.CAN.KEWX.FL.W.0046.000000T0000Z-131210T1921Z/
/JNXT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
121 PM CST TUE DEC 10 2013

* FLOOD STAGE IS 8.0 FEET.
* BANKFULL STAGE IS 3.0 FEET.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED           FORECAST 7AM (FT)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
 CAUTHORN RANCH N    3    8    3.0    TUE 1 PM   3.0                                     


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED           FORECAST 7AM (M)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
 CAUTHORN RANCH N    1    2    1.0    TUE 1 PM    1.0                                     


&&

LAT...LON 30 10 101 15 30 10 101 07 29 96 101 10 29 96 101 19


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 10, 11:38 AM CST, 55 minutes earlier.

Area forecast discussion, Dec 10, 11:38 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 AM CST TUE DEC 10 2013

.AVIATION...
VFR THROUGH THE PERIOD WITH NORTH WINDS 10 KT THROUGH THE DAY I-35
TAF SITES. DRT WILL SWITCH AROUND TO SE BY LATE AFTERNOON. LIGHT
WINDS WILL CONTINUE OVERNIGHT WITH ANOTHER SURGE OF N WIND
EXPECTED WEDNESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 941 AM CST TUE DEC 10 2013/

UPDATE...
MOSTLY SUNNY AND COOL FOR THE REST OF TODAY WITH FEW TO SCATTERED HIGH
CLOUDS ALOFT. THIS AFTERNOON HIGHS WILL REACH THE LOWER 40S ACROSS
THE HILL COUNTRY TO MID 50S SOUTHWEST OVER THE RIO GRANDE PLAINS.
LATEST MSLP ANALYSIS MAP SHOWS A HIGH PRESSURE CENTERED OVER
NORTHEAST TEXAS WITH NORTHERLY WINDS PUSHING ACROSS SOUTH CENTRAL TEXAS.
THIS SURFACE HIGH PRESSURE WILL PUSH TO OUR EAST TONIGHT AND
WEDNESDAY WITH LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECTED
OVERNIGHT FOR ANOTHER HARD FREEZE OVER PARTS OF THE HILL COUNTRY
AND NORTHERN COUNTIES. FREEZING TEMPERATURES ARE EXPECTED FOR
REST OF THE AREA WITH THE EXCEPTION OF SOUTHWEST RIO GRANDE
PLAINS WITH LOWS IN THE MID 30S. NEXT CHANCES OF RAIN ARE EXPECTED
LATE THURSDAY INTO FRIDAY AS SURFACE SOUTHERLY FLOW RETURNS AND AN
UPPER LEVEL TROUGH MOVES ACROSS NORTH TEXAS. WINTRY PRECIPITATION
IS NOT EXPECTED WITH THIS EVENT.

PREV DISCUSSION... /ISSUED 613 AM CST TUE DEC 10 2013/

UPDATE...
PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW.

AVIATION...
VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE CURRENT
FORECAST PERIOD. LOW CLOUDS CONTINUE TO DISSIPATE EARLY THIS
MORNING AS DRY AIR MOVES IN FROM THE NORTH. NORTHERLY WINDS AROUND
10 KTS WILL CONTINUE THROUGH THIS AFTERNOON...THEN DECREASE TO
AROUND 5 KTS BY EARLY EVENING.

PREV DISCUSSION... /ISSUED 351 AM CST TUE DEC 10 2013/

SHORT TERM (TODAY THROUGH WEDNESDAY)...
COLD AND DRY AIR ADVECTION WILL CONTINUE TODAY IN THE WAKE OF THE
PASSAGE OF A COLD FRONT. CLOUDS HAVE BEGUN TO DECREASE ACROSS THE
REGION AND WILL CONTINUE TO DO SO THROUGHOUT THE DAY AS AN UPPER
LEVEL TROUGH OVERHEAD MOVES OFF TO THE EAST. HIGHS WILL RANGE FROM
THE LOW 40S ACROSS NORTHEASTERN PORTIONS OF THE REGION TO THE LOW
50S OUT WEST. DRY SFC RIDGING WILL BUILD INTO THE AREA
OVERNIGHT...ALLOWING LOWS TO ONCE AGAIN FALL BELOW FREEZING ACROSS
THE CWA. HIGHS ON WEDNESDAY WILL BE SLIGHTLY WARMER AS MOSTLY
SUNNY/PARTLY CLOUDY SKIES PREVAIL.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
TEMPERATURES WILL BEGIN TO MODERATE DURING THE MIDDLE OF THE WEEK
AS THE FLOW ALOFT TRANSITIONS FROM NORTHWESTERLY TO NEARLY ZONAL.
AN UPPER LEVEL LOW CURRENTLY OFF THE COAST OF SOUTHERN CALIFORNIA
WILL BEGIN TO MOVE EASTWARD DURING THE MIDDLE OF THE WEEK. THE LOW
WILL OPEN-UP INTO A TROUGH AS IT SLIDES INTO THE DESERT SOUTHWEST.
THE TROUGH WILL THEN EVENTUALLY MOVE ACROSS THE SOUTHERN PLAINS ON
FRIDAY. CHANCES FOR RAIN WILL BEGIN TO INCREASE FROM THE WEST LATE
THURSDAY...AND CONTINUE THROUGH FRIDAY AS THE TROUGH APPROACHES
SOUTH CENTRAL TEXAS. CHANCES FOR RAIN WILL TAPER OFF FRIDAY NIGHT
AS THE TROUGH AXIS MOVES OFF TO THE EAST. A SECONDARY S/W TROUGH
WILL PUSH INTO THE AREA ON SATURDAY...BRINGING NORTHERLY WINDS AND
DRIER AIR.

TEMPERATURES THROUGH THE END OF THE WEEK WILL BE COOLER THAN
AVERAGE. THE DRIER AIR SETTLING INTO THE REGION OVER THE WEEKEND
WILL ALLOW HIGH TEMPERATURES TO WARM TO NEAR NORMAL (UPPER 50S TO
LOW 60S)...BUT LOWS WILL BE SEASONABLY COOL. A WARMING TREND IS
EXPECTED EARLY NEXT WEEK AS LOW LEVEL FLOW BECOMES SOUTHEAST/SOUTHERLY.
TEMPERATURES MONDAY AND TUESDAY WILL BE NEAR...TO SLIGHTLY
ABOVE...NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              45  28  52  35  51 /   0   0  -   -   10
AUSTIN BERGSTROM INTL AIRPORT  44  23  51  32  50 /   0   0  -   -   10
NEW BRAUNFELS MUNI AIRPORT     47  27  53  34  52 /   0   0  -   -   10
BURNET MUNI AIRPORT            42  27  49  29  47 /   0   0  -   -   10
DEL RIO INTL AIRPORT           52  32  53  37  53 /   0   0   0  -   10
GEORGETOWN MUNI AIRPORT        42  27  49  30  48 /   0   0  -   -   10
HONDO MUNI AIRPORT             52  28  55  37  54 /   0   0  -   -   10
SAN MARCOS MUNI AIRPORT        46  26  52  34  51 /   0   0  -   -   10
LA GRANGE - FAYETTE REGIONAL   45  30  52  37  51 /   0   0  -   -   10
SAN ANTONIO INTL AIRPORT       49  30  54  37  53 /   0   0  -   -   10
STINSON MUNI AIRPORT           50  31  54  40  54 /   0   0  -   -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Dec 10, 5:34 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CST TUE DEC 10 2013

TXZ171>173-183>194-202>209-217>225-228-111145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
534 AM CST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.